Hail, Utuado
- When
- September 10, 2:45 PM AST
- Where
- Utuado County, Utuado to 0.62 mi SW of Utuado
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 18.270, -66.700
Smail hail was reported in Utuado along road PR-10 and near downtown.
Showers and some thunderstorms developed over PR under the influence of a TUTT. Very heavy rain fell along the border between Adjuntas and Utuado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Showers and some thunderstorms developed over PR under the influence of a TUTT. Very heavy rain fell along the border between Adjuntas and Utuado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 10, 2:41 PM AST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 241 PM AST WED SEP 10 2014 .SYNOPSIS...AT UPPER LEVELS...A CUT OFF LOW NORTHEAST OF THE AREA WILL MOVE TO WITHIN 300 MILES OVERNIGHT. IT WILL THEN BROADEN AND MOVE NORTHWEST DURING THE LATTER PART OF THE WEEK. TROUGHING FROM THE WEAKENING LOW WILL NOT BE COMPLETELY GONE UNTIL LATE NEXT WEEK. AT MID LEVELS...LOW PRESSURE TO THE NORTH NORTHEAST WILL PASS NORTH OF THE FORECAST AREA TOMORROW. A RIDGE WILL PASS THROUGH THE AREA ON SATURDAY. THEN...GRADIENTS WILL BE WEAK THROUGH MID WEEK NEXT WEEK. AT LOWER LEVELS...THE AXIS OF A WEAK TROPICAL WAVE WILL PASS THROUGH THE AREA LATE TONIGHT FOLLOWED BY AN AREA OF MOISTURE THAT WILL INCREASE SHOWERS AND THUNDERSTORMS ON THURSDAY. THEN BANDS OF MODEST MOISTURE INTERLACED WITH DRIER AIR SLOTS WILL MOVE THROUGH THE AREA OVER THE WEEKEND AND THROUGH MUCH OF NEXT WEEK BRINGING SCATTERED SHOWERS THAT MAY BE INTENSE AT TIMES. && .DISCUSSION...SHOWERS AND SOME THUNDERSTORMS DEVELOPED DURING THE AFTERNOON OVER PUERTO RICO. HEAVY RAIN FELL FROM TRUJILLO ALTO TO BAYAMON AND OVER JUNCOS. VERY HEAVY RAIN ALSO FELL FROM MARICAO TO MOCA AND ALONG THE BORDER BETWEEN ADJUNTAS AND UTUADO. THESE SHOWERS DID NOT HAVE AS WIDE A COVERAGE AS DID THOSE OF YESTERDAY OWING TO WEAKER INSTABILITY THOUGH NOT WITHSTANDING THE FACT THAT PRECIPITABLE WATER WAS MORE FAVORABLE TODAY THAN YESTERDAY. SOME LOCALIZED URBAN AND SMALL STREAM FLOODING MAY STILL BE POSSIBLE DURING THE LATE AFTERNOON HOURS. SHOWERS WILL DIE FAIRLY QUICKLY AROUND SUNSET AND ONLY A FEW ISOLATED SHOWERS WILL REMAIN OVER THE LOCAL WATERS AND EASTERN PUERTO RICO LATER IN THE EVENING. SOMEWHAT STRONGER AND MORE WIDESPREAD CONVECTION IS EXPECTED TOMORROW AS ANOTHER BAND OF MOISTURE SLIPS OVER THE AREA FROM THE EAST. THIS PATTERN OF SCATTERED SHOWERS UNDER THE INFLUENCE OF A TUTT...NOT PARTICULARLY CLOSE NOR DYNAMIC...WILL CONTINUE THROUGH THE NEXT 6 TO 7 DAYS AS BANDS OF MOISTURE MOVE THROUGH THE AREA. THE GFS DOES DEVELOP SEVERAL LOW PRESSURE INTO TROPICAL STORMS. THE FIRST IS CARRIED NORTHEAST ACROSS THE 20 NORTH LATITUDE LINE EARLY ON SATURDAY AROUND 44 WEST. THE SECOND IS NOT AS STRONG AND IS CURRENTLY FORECAST TO MOVE ACROSS 20 DEGREES NORTH LATITUDE ON THURSDAY NIGHT OF NEXT WEEK JUST EAST OF 60 WEST. NEITHER STORM HAS DEVELOPED YET AND THE LATTER IS STILL OVER THE AFRICAN CONTINENT...SO CANNOT PUT MUCH WEIGHT ON THE CLOSE PASSAGE OF A TROPICAL CYCLONE SO FAR OUT. ADDITIONALLY THERE IS STILL SOME INFLUENCE OF SAHARAN DUST THAT WILL LIKELY KEEP ANY SYSTEMS THAT DO DEVELOP WEAK UNTIL THEY CAN LEAVE THE DRIER AIR. THEREFORE THE BEST FORECAST FOR NOW WILL BE FOR A MODERATE TROPICAL WAVE TO BE THE NEXT MOST SIGNIFICANT FEATURE WHICH WILL PASS ON THE WEEKEND AFTER NEXT. && .AVIATION...SHRA/TSRA OBSC MTNS INTERIOR PR TIL 21Z AND IFR/MVFR PSBL AT TJMZ. XPCT VCNTY SHRA/TSRA AT TJBQ/TJSJ/TJPS. OTHERWISE VFR CONDS AND ISOLD SHRA WITH BRIEF MVFR THRU NOON THU. TSRA MORE LIKELY TJBQ ON THU AFT. WIND BLO FL150 E NR 10 KT INCR 10-15 KT TONITE...ESE THU AND INCR 12-22 KT THU NITE. && .MARINE...WINDS AND SEAS WILL GRADUALLY INCREASE DURING THE NEXT 3 TO 4 DAYS BUT SEAS ARE EXPECTED TO REMAIN BELOW 6 FEET AND WINDS BELOW 20 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 79 90 / 20 20 50 50 STT 78 88 79 90 / 20 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 54/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 611 AM AST WED SEP 10 2014 AMZ710>745-PRZ001>013-111100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 611 AM AST WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL EFFECTS AND DAYTIME HEATING TO INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF PUERTO RICO. THE CENTRAL AND WESTERN SECTIONS OF PUERTO RICO AS WELL AS A FEW SECTORS INSIDE AND SURROUNDING THE SAN JUAN METROPOLITAN AREA. THE HEAVIER SHOWERS COULD CAUSE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH DRIER AIR IS EXPECTED TO MOVE IN ON THURSDAY...THERE MAY STILL BE ENOUGH MOISTURE PRESENT TO CAUSE THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS THE NORTHWESTERN QUADRANT OF PUERTO RICO AS WELL AS ACROSS THE INTERIOR SECTIONS. URBAN AND SMALL STREAM FLOODING IS POSSIBLE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF WEATHER CONDITIONS OR RAINFALL TOTALS WILL BE APPRECIATED. AMZ715-725-VIZ001-002-111100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 611 AM AST WED SEP 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 204 PM AST WED SEP 10 2014 PRZ009-010-102000- WESTERN INTERIOR-MAYAGUEZ AND VICINITY- 204 PM AST WED SEP 10 2014 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN PUERTO RICO... AT 200 PM AST...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER WESTERN PUERTO RICO. THESE STORMS WILL HAVE THE POTENTIAL TO CAUSE BRIEF WIND GUSTS UP TO 35 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND MINOR FLOODING ARE ALSO POSSIBLE WITH THESE THUNDERSTORMS UNTIL ABOUT 400 PM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 204 PM AST MIERCOLES 10 DE SEPTIEMBRE DE 2014 PRZ009-010-102000- OESTE INTERIOR-MAYAGUEZ Y VECINDAD- 204 PM AST MIERCOLES 10 DE SEPTIEMBRE DE 2014 ...FUERTE TRONADA DESARROLLANDOSE SOBRE EL OESTE DE PUERTO RICO... A LAS 2:00 PM AST...EL RADAR DEL SERVICIO NACIONAL DE METEOROLOGIA DETECTO FUERTES TRONADAS SOBRE EL OESTE DE PUERTO RICO. ESTAS TRONADAS SON CAPACES DE PRODUCIR BREVES VIENTOS EN RAFAGAS HASTA 35 MPH. RAYOS FRECUENTES DE NUBE A TIERRA E INUNDACIONES MENORES TAMBIEN SON POSIBLES CON ESTA ACTIVIDAD HASTA LAS 400 PM. SE ENCUENTRA EN EL EXTERIOR...MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS ARBOLES. MUEVASE AL INTERIOR DE SER POSIBLE. DE ENCONTRARSE EN UN LUGAR SEGURO MANTENGASE ALEJADO DE PUERTAS Y VENTANAS Y EVITE USAR LOS TELEFONOS SALVO EN CASO DE EMERGENCIA. TRETE DE DESENCHUFAR LOS ENSERES ELECTRICOS INECESARIOS ANTES DE QUE SE ACERQUE LA TORMENTA.
The San Juan radar (TJUA), 68 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
1 hail. Local standard time, as filed.
Smail hail was reported in Utuado along road PR-10 and near downtown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541032.